MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC4040C218TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant navion stent graft was implanted during the endovascular treatment of a thoracic aortic aneurysm.Endoanchors were also implanted on an unknown date.It was reported approximately 8 months post the index procedure, follow up ct identified a type ib endoleak suggesting poor endoanchor penetration to the vessel wall due to aortic thrombus, with enlargement of the proximal portion of the descending aorta.The aneurysm sac diameter was noted to measure 95mm and the patient was asymptomatic.Intervention was performed with distal and proximal extension of the endograft implanted and the endoleak resolved.It was further reported a revision of the thoracoabdominal endograft repair was performed approximately 2 years post the index procedure.A revision of the aneurysm sac, drainage of fluid and removal of thrombus.It was reported that the patient had a left thoracoabdominal wound post the 2021 aneurysm sac revision.No cause of the event was provided.No additional sequalae was reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16972572
Report Number9612164-2023-02134
Device Sequence Number6575234
Product Code MIH
UDI-Device Identifier00763000101114
UDI-Public00763000101114
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model NumberVNMC4040C218TU
Device Catalogue NumberVNMC4040C218TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/30/2023
Date Device Manufactured07/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight89 KG